Alert archive / Massachusetts / Heat Advisories in 2021

Heat Advisory 10, NWS Boston/Norton, MA

August 25, 2021Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 10 counties in Massachusetts; Kent County, Providence County, Rhode Island

NWS Boston/Norton, MA issued this heat advisory at Aug 25, 2021, 2:55 PM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 10 counties in Massachusetts; Kent County, Providence County, Rhode Island. It took effect at Aug 26, 2021, 10:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2021, 2:55 PM EDT (18:55 UTC)
In effect from
Aug 26, 2021, 10:00 AM EDT
Expired
Aug 26, 2021, 8:00 PM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Kent County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 51 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS71 KBOX 251855
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
255 PM EDT Wed Aug 25 2021

CTZ002>004-MAZ003>007-009>018-026-RIZ001>004-260800-
/O.NEW.KBOX.HT.Y.0010.210826T1400Z-210827T0000Z/
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Greenfield, Orange, Barre, Fitchburg, 
Framingham, Lowell, Lawrence, Gloucester, Blandford, Amherst, 
Northampton, Springfield, Milford, Worcester, Foxborough, 
Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Ayer, 
Foster, Smithfield, Providence, Coventry, West Greenwich, 
East Greenwich, Warwick, and West Warwick
255 PM EDT Wed Aug 25 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY...

* WHAT...Heat index values as high as 98 to 102 expected.

* WHERE...Portions of northern Connecticut, northern and central
  Rhode Island, and much of interior and eastern Massachusetts. 

* WHEN...From 10 AM to 8 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
3 follow-up statements
720 
WWUS71 KBOX 260725
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
325 AM EDT Thu Aug 26 2021

CTZ002>004-MAZ003>007-009>018-026-RIZ001>004-262030-
/O.CON.KBOX.HT.Y.0010.210826T1400Z-210827T0000Z/
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Greenfield, Orange, Barre, Fitchburg, 
Framingham, Lowell, Lawrence, Gloucester, Blandford, Amherst, 
Northampton, Springfield, Milford, Worcester, Foxborough, 
Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Ayer, 
Foster, Smithfield, Providence, Coventry, West Greenwich, 
East Greenwich, Warwick, and West Warwick
325 AM EDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM EDT THIS EVENING...

* WHAT...Heat index values as high as 98 to 102 expected.

* WHERE...Portions of northern Connecticut, northern and central 
  Rhode Island, and much of interior and eastern Massachusetts.

* WHEN...From 10 AM to 8 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
042 
WWUS71 KBOX 261404
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
1004 AM EDT Thu Aug 26 2021

MAZ002-008-270000-
/O.EXA.KBOX.HT.Y.0010.000000T0000Z-210827T0000Z/
Western Franklin MA-Western Hampshire MA-
Including the cities of Charlemont and Chesterfield
1004 AM EDT Thu Aug 26 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values as high as 98 to 102 expected.

* WHERE...Western Franklin MA and Western Hampshire MA Counties.

* WHEN...From 10 AM to 8 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CTZ002>004-MAZ003>007-009>018-026-RIZ001>004-270000-
/O.CON.KBOX.HT.Y.0010.000000T0000Z-210827T0000Z/
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Greenfield, Orange, Barre, Fitchburg, 
Framingham, Lowell, Lawrence, Gloucester, Blandford, Amherst, 
Northampton, Springfield, Milford, Worcester, Foxborough, 
Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Ayer, 
Foster, Smithfield, Providence, Coventry, West Greenwich, 
East Greenwich, Warwick, and West Warwick
1004 AM EDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values as high as 98 to 102 expected.

* WHERE...Portions of northern Connecticut, northern and central 
  Rhode Island, and much of interior and eastern Massachusetts.

* WHEN...From 10 AM to 8 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
834 
WWUS71 KBOX 261944
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
344 PM EDT Thu Aug 26 2021

CTZ002>004-MAZ017-018-RIZ001>004-270845-
/O.NEW.KBOX.HT.Y.0011.210827T1500Z-210827T2300Z/
/O.CON.KBOX.HT.Y.0010.000000T0000Z-210827T0000Z/
Hartford CT-Tolland CT-Windham CT-Northern Bristol MA-
Western Plymouth MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Taunton, Brockton, Foster, Smithfield, 
Providence, Coventry, West Greenwich, East Greenwich, Warwick, 
and West Warwick
344 PM EDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY...

* WHAT...For the first Heat Advisory, heat index values up to 102.
  For the second Heat Advisory, heat index values up to 95 to 99 
  expected.

* WHERE...In Connecticut, Hartford CT, Tolland CT and Windham CT 
  Counties. In Massachusetts, Northern Bristol MA and Western 
  Plymouth MA Counties. In Rhode Island, Northwest Providence 
  RI, Southeast Providence RI, Western Kent RI and Eastern Kent 
  RI Counties.

* WHEN...For the first Heat Advisory, until 8 PM EDT this 
  evening. For the second Heat Advisory, from 11 AM to 7 PM EDT 
  Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MAZ020-021-RIZ005>007-270845-
/O.NEW.KBOX.HT.Y.0011.210827T1500Z-210827T2300Z/
Southern Bristol MA-Southern Plymouth MA-Bristol RI-Washington RI-
Newport RI-
Including the cities of Fall River, New Bedford, Mattapoisett, 
Bristol, Narragansett, Westerly, and Newport
344 PM EDT Thu Aug 26 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY...

* WHAT...Heat index values up to 99 expected.

* WHERE...In Massachusetts, Southern Bristol MA and Southern 
  Plymouth MA Counties. In Rhode Island, Bristol RI, Washington 
  RI and Newport RI Counties.

* WHEN...From 11 AM to 7 PM EDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MAZ002>016-026-270000-
/O.CON.KBOX.HT.Y.0010.000000T0000Z-210827T0000Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Middlesex MA-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Lawrence, Gloucester, 
Chesterfield, Blandford, Amherst, Northampton, Springfield, 
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, 
Quincy, and Ayer
344 PM EDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values as high as 98 to 102 expected.

* WHERE...Portions of northern Connecticut, northern and central 
  Rhode Island, and much of interior and eastern Massachusetts.

* WHEN...From 10 AM to 8 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this heat advisory went out at Aug 25, 1:12 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 25, 1:12 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
112 PM EDT Wed Aug 25 2021

.SYNOPSIS...
Hot and humid weather persists much of the week, with isolated to
scattered showers and thunderstorms Thursday and Friday. A
cloudy and unseasonably cool weekend is in store before
unsettled weather returns early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1 PM Update...

Current forecast continues to look on track. Some diurnal
cumulus starting to pop up, expecting sunny to mostly sunny
skies to continue during this afternoon. South coastal MA/RI
sea breeze had set up. The east coastal MA sea breezes has begun
to develop, not quite a BOS yet but Marshfield/GHG had an east
wind.

Forecast highs look on track, low 90s for much of the area
except a bit lower along the immediate south coasts of MA/RI.

Early Morning Discussion follows...

High pressure extends over Southern New England with subsidence and
some drying of the airmass below 850-mb. Lingering signs of a moist
layer between 750-mb and 850-mb, but capped by deep dry air above
750-mb. Weak pressure gradient will translate to light wind.

The moist layer may generate diurnal clouds between 7000 ft and 8000
ft. Meanwhile, satellite imagery shows thin cirrus moving southeast
from Canada. Overall, a mostly sunny day.

Mixing is expected to reach to at least 850-mb and probably closer
to 800-mb. Temperatures in this layer is forecast to reach 13-14C,
which would support max surface temps of 91 to 93F. Early morning
dew points 65 to 70, and forecast values maintain this in most of
the region...there are slightly higher values forecast for Cape
Cod/Islands. The combination brings Heat Index values of 92 to 96F.
So, a hot humid day but not high enough for a heat headline.

Light wind suggests potential for sea breezes along the coast from
late morning or midday through late afternoon. This may keep coastal
areas a little cooler than the interior, but only if the sea breeze
remains constant. If it breaks down during the afternoon/evening,
the resulting land wind will push temps close to interior temps.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Overview...

High pressure lingers in place tonight, and shifts ever-so-slightly
east on Thursday. Upper shortwave races across Northern New England
Thursday. Signs of a lee trough over Western MA/CT for Thursday.

Details...

Tonight...High pressure maintains a subsident environment, so expect
rain-free weather overnight. Dew points and min temps 65 to 70. The
moist air and light wind may lead to radiational cooling, generating
fog in the usual fog spots...including the CT Valley, parts of Cape
Cod, etc

Thursday...High pressure is still in the neighborhood maintaining
subsidence. Cross sections show limited moisture aloft, most of it
between 700-mb and 850-mb. The pressure gradient is expected to be a
little more pronounced, supporting a land wind through the day.
Temperatures aloft support surface temps of 90 to 95. Dew points
will be 70 to 74, so heat index values will be 95 to 99F and could
briefly touch 100F in a few spots.

Question for Thursday regards precipitation. SREF predicts 85 to 95
percent chance of CAPE over 1000 J/Kg. LI values are minus 2 to
minus 4 on some models, and minus 5 to minus 7 on others. Weak
shortwave moves overhead, and surface pressure pattern suggests a
lee trough forming in our western areas. In general, these features
support convective development. But as noted the moisture aloft is
limited and looks barely enough for sprinkles let along a
thunderstorm. The upper jet and its dynamic support is up along the
Canadian border. We will indicate slight chance pops in our western
zones...the CT Valley and East Slopes. Most other areas should be
rain-free.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights

* Warm on Friday but with falling dew points.
* Cloudy and unseasonably cool this weekend.
* Turning unsettled early next week.

Details...

Thursday night still looks unseasonably mild and muggy but cooler
and less humid air looks to infiltrate our region on Friday. While
highs should still top out in the mid 80s, dew points would be
gradually falling. A deepening upper level trough will close off
over Newfoundland and help push a decent backdoor cold front (by
late August's standards) from the Canadian Maritimes into Southern
New England overnight Friday into Saturday, with 925mb temperatures
falling from +21 to +13C. These support highs in the low to mid 70s,
except upper 70s to near 80 for the CT River valley. And with dew
points in the 50s and surface high pressure in control, it might
seem that Saturday could turn out to be pick of the week with crisp,
early fall like weather for outdoor activities. However, closer
inspection of the moisture profile through the atmospheric column as
well as the synoptic set up hints at a very different outcome.
Models have come to better agreement that relative humidity values
from 1000-500mb are 75 percent or higher. And with synoptics
favoring cool onshore flow, NBM temperatures are way too high so
following collaboration with neighboring offices, brought down
Saturday and Sunday highs by blending in the cooler MOS and
deterministic GFS/EC guidance. Nonetheless, we should still see low
70s but upper 60s is a possibility for high terrain. With the recent
anomolous warmth and oppressive humidity, this swing to 5-10 degrees
below average will be quite a shock to the system. But at least we
get a break from the oppressive heat/humidity!

The other consideration is that the aforementioned cold front looks
to stall south of Long Island, and waves of low pressure may result
in showers mainly for areas to our south and west. With this set up,
locations towards the CT River valley and western zones may not fare
much better than the eastern counterparts. It is likely that mostly
cloudy to overcast skies will be the theme this weekend. The silver
lining is that it is no wash out. Therefore, have maintained slight
chance PoPs but owing to the subsidence inversion, any shower
activity should be short-lived and should not detract from the
overall decent weather.

Sunday may actually turn out to be the better day of the weekend if
you are hoping for sunshine. There appears to be window where the
700-500mb level dries out, which would help reduce the cloudiness
and allow for more breaks of sunshine. The trade off is that with
surface high exiting to the east, dew points rise into the 60s.
Winds turn to the southeast and with 925mb temperatures between +14
to +16C, highs should again reach the 70s for most locations, except
that we trade low 70s for mid and perhaps upper 70s.

Then a warm front lifts north Sunday night into Monday bringing our
next shot for more widespread showers out ahead of the arrival of
the next upper level trough late Monday into Tuesday. There are
initial indications that the parent trough continues to deepen in
northern Quebec and rotate more pieces of shortwave energy into New
England. Could this finally be the catalyst for us to switch to a
mean trough pattern just in time for the start of meteorological
fall? Stay tuned.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

This afternoon...High confidence. VFR with local sea breezes.

Tonight...High confidence. VFR, except patchy MVFR/IFR fog in
typically fog-prone locations possible later tonight. This
includes the CT River Valley, and southeast MA.

Thursday...High confidence in the morning with VFR, except
becoming VFR by mid morning at terminals where fog developed.
Then moderate confidence of widely scattered thunderstorms over
interior southern New England, and northeast MA extending to BOS.

KBOS Terminal...High confidence in TAF. VFR. West winds may shift to
a sea breeze during early afternoon, then shift back from the
west late in the day. Sea breeze expected on Thu.

KBDL Terminal...High confidence in TAF.  VFR.

Outlook /Thursday Night through Sunday/...

Thursday Night: VFR.

Friday: Mainly VFR, with local MVFR possible. Slight chance
SHRA, isolated TSRA.

Friday Night: Mainly VFR, with areas MVFR possible. Breezy.
Slight chance SHRA, slight chance TSRA.

Saturday: Mainly VFR, with areas MVFR possible. Breezy. Slight
chance SHRA.

Saturday Night: Mainly MVFR, with local VFR possible. Chance
SHRA.

Sunday: Mainly MVFR, with local IFR possible. Slight chance
SHRA.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

High confidence.

Quiet weather on the waters. Light West winds 10 kt or less today
turn from the southwest tonight, then southwest 15 kt or less on
Thursday.

/Outlook /Thursday Night through Sunday/...

Thursday night through Friday: Winds less than 25 kt.

Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain showers, isolated thunderstorms.

Saturday: Winds less than 25 kt. Seas up to 5 ft. Slight chance
of rain showers.

Saturday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Chance of rain showers.

Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...WTB/Chai
NEAR TERM...WTB/Chai/NMB
SHORT TERM...WTB
LONG TERM...Chai
AVIATION...WTB/Chai/NMB
MARINE...WTB/Chai
Hazardous weather outlook, Aug 25, 4:32 AM EDT, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
432 AM EDT Wed Aug 25 2021

CTZ002>004-MAZ002>024-026-RIZ001>008-260845-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
432 AM EDT Wed Aug 25 2021

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-260845-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
432 AM EDT Wed Aug 25 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

Nearby

Heat Advisories in Massachusetts, 2021Heat Advisories in Connecticut, 2021Heat Advisories in Rhode Island, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.